Alert archive / Louisiana / River Flood Warnings in 2019

River Flood Warning 39, NWS Shreveport, LA

February 23, 2019Lincoln Parish, Ouachita Parish, Union Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Feb 23, 2019, 7:43 AM CST for Lincoln Parish, Ouachita Parish, Union Parish, Louisiana. It took effect at Feb 25, 2019, 12:00 PM CST. It was in force for .

The area

The outline as issued.

The facts

Issued
Feb 23, 2019, 7:43 AM CST (13:43 UTC)
In effect from
Feb 25, 2019, 12:00 PM CST
Expired
Feb 24, 2019, 9:19 AM CST
In force
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA

The radar

The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 13:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou D'Arbonne at Lake D'Arbonne (LDBL1). The gauge peaked at 42.45 ft at Feb 24, 2019, 5:00 PM CST.

actionminormoderate40608002/2302/2402/25
Action stage
82.25 ft
Minor stage
83 ft
Moderate stage
84.5 ft
Major stage
86 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07366364, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

205 
WGUS44 KSHV 231343
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
743 AM CST Sat Feb 23 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC061-073-111-241343-
/O.NEW.KSHV.FL.W.0039.190225T1800Z-190227T1800Z/
/LDBL1.1.ER.190225T1800Z.190225T1800Z.190227T0000Z.NO/
743 AM CST Sat Feb 23 2019

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Bayou D'Arbonne At Lake D'Arbonne.
* from Monday afternoon to Wednesday afternoon...or until the warning
  is cancelled.
* AT  6:45 AM Saturday The stage was 82.3 feet. 
* Minor flooding is forecast. 
* Flood stage is 83.0 feet. 
* Forecast...The river is expected to rise to near flood stage Monday
  early afternoon.

&&

LAT...LON 3271 9234 3272 9245 3278 9250 3280 9244 3276 9236

$$

25
1 follow-up statement
847 
WGUS84 KSHV 241519
FLSSHV


Flood Statement
National Weather Service Shreveport LA
919 AM CST Sun Feb 24 2019

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC061-073-111-241549-
/O.CAN.KSHV.FL.W.0039.000000T0000Z-190227T1800Z/
/LDBL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
919 AM CST Sun Feb 24 2019

The flood warning is cancelled for
  the Bayou D'Arbonne At Lake D'Arbonne.
* At  8:45 AM Sunday The stage was 82.6 feet. 
* Flood stage is 83.0 feet. 
* Forecast...The river will crest below flood stage at 82.8 feet 
  tomorrow morning.
* Impact...at 83.0 feet...Expect flooding of secondary roadways with 
  some camps suffering overflow. Boats should be moved from 
  boathouses to prevent damage to boats and boathouses, otherwise 
  boats may actually rise through the roofs of boathouses with the 
  high water.

&&

LAT...LON 3271 9234 3272 9245 3278 9250 3280 9244 3276 9236

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 23, 7:24 AM CST, 19 minutes earlier.

Area forecast discussion, Feb 23, 7:24 AM CST, 19 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
724 AM CST Sat Feb 23 2019

.AVIATION...

A warm front continues to push northward across the region this
morning. Ahead of the warm front, dense fog is prevailing mostly
north of a line from KLFK to KSHV to KMLU. At the same time
strong to severe thunderstorms will develop and move eastward across
the terminals through noon. Visibilities and ceilings will drop
flight conditions down to MVFR/IFR/LIFR for most locations. Flight
conditions will improve behind the convection as it moves eastward but
southwest winds 15-20 mph with gusts near 30 mph will move into
the region. A cold front will eventually move across the region
late this evening and winds will shift to the northwest. /20/

&&

.PREV DISCUSSION... /issued 537 AM CST Sat Feb 23 2019/

SHORT TERM.../Today through Sunday/

A complex forecast is in store for the region today. First thing
first, a warm front continues to slowly move northward over the
area. Its currently located along a line from Hemphill Texas to
Jena Louisiana. Along and north of the front, Dense Fog continues
to develop across the region. Decided to extend the Dense Fog
Advisory as far north as the Interstate 30 corridor until 9am to
account for this trend. In addition to the fog, our well advertise
severe weather threat still looks possible. The previous mentioned
warm front is expected to continue its slow push northward before
stalling and mixing out along a line from Lufkin Texas to
Shreveport Louisiana to Magnolia Arkansas. Warmer and more humid
air will move into areas south of the warm front. At the same
time a longwave trough will become negatively tilted as it
continues to eject into the TX/OK Panhandle region. The trough and
associated cold front will rapidly push towards the region today.
Ahead of the front, a pre-frontal trough will develop over east
Texas near sunrise. As the pre-frontal trough shifts eastward,
large scale forcing will develop resulting in a broken line of of
convection across East Texas. The convection will begin to
intensify as in gets into the area south of the aforementioned
warm front, where mid level lapse rates will approach 8.5 C/km
along with effective bulk shear near 60 kts and Cape values over
1000 J/kg. Freezing levels should also be below 13 kft along with
plenty of buoyancy around -20 C. These parameters should yield an
environment primed for severe weather. The Storm Prediction Center
has issued a slight risk for areas generally east of a line from
Lufkin Texas to Hope Arkansas, with an Enhanced Risk east of a
line from El Dorado Arkansas to Columbia Louisiana. The broken
line should eventually consolidate into a MCS as it rapidly
advances eastward across the region. Damaging wind gusts, large
hail, and isolated tornadoes will be possible with this line along
with some brief heavy rain. Can't rule out some localized flash
flooding in some of the stronger storms, especially across south-
central Arkansas and north-central Louisiana, where 2-3 inches of
rain has has occurred over the past couple of days. The convection
should move out of the region by mid afternoon today. Gusty
southwest winds 15-20 mph will move into the region, with gusts as
high as 30 mph. A Lake Wind Advisory will likely be issued by mid
morning to account for this. Highs today may approach the mid to
upper 70s today as strong dry southwest winds typically yield warm
temperatures across the region. The trough and associated cold
front will move through the region by midnight tonight bringing
much cooler and drier air. Overnight lows will fall into the upper
30s to low 40s across most of the region. A much drier and cooler
day expected Sunday with mostly clear skies and highs near 60
degrees. /20/

LONG TERM.../Sunday Night through Saturday/

The drying trend continues into early next week with near zonal flow
noted in the mid levels of the atmosphere. That flow does become
slightly southwest by Tuesday with good model consensus now of some
light precipitation possible in the Tue thru Friday timeframe.
Temperatures during this time frame will be near normal for late
February with no real cold air to speak of.

As we move into late next week into next weekend, medium range progs
diverge with the GFS bringing a surge of cold air into the Southern
Plains late Friday into Saturday with the aid of a 1040mb sfc ridge
moving into the Central Plains. The Canadian is similar but delays
this shot of cold air until just beyond this forecast period and the
ECMWF is even slower than that. Needless to say this cold air will
be a change from next weeks pattern whenever it arrives and will be
watched closely in future model runs.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  42  60  36 /  90   0   0   0
MLU  77  44  60  36 /  90   0   0   0
DEQ  70  36  58  30 /  60   0   0   0
TXK  72  38  58  34 /  70   0   0   0
ELD  73  40  59  30 /  90   0   0   0
TYR  71  40  60  37 /  60   0   0   0
GGG  72  40  60  37 /  70   0   0   0
LFK  73  42  63  38 /  90   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Dense Fog Advisory until 9 AM CST this morning for ARZ059>061-
     070>073.

LA...Dense Fog Advisory until 9 AM CST this morning for LAZ001>006-
     010>014-017>019-021.

OK...None.
TX...Dense Fog Advisory until 9 AM CST this morning for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

20
Hazardous weather outlook, Feb 23, 5:28 AM CST, 2 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
528 AM CST Sat Feb 23 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
528 AM CST Sat Feb 23 2019

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A Dense Fog Advisory is in effect for much of the region early
this morning. Look for fog to reduce visibilities to below one
quarter of a mile at times.

Later this morning, strong to severe thunderstorms will develop
across the region and will have the capability of producing strong
and damaging wind gusts, large hail and isolated tornadoes. The
greatest threat area will be across Deep East Texas, Northern
Louisiana and South Central Arkansas. Brief heavy downpours will
accompany the stronger storms as well throughout the day which
could pose a flash flood threat. These storms will move rapidly
eastward and should be east of the region by early to mid
afternoon.

Southwest to west winds will quickly increase across the region
today in the wake of the convection. A Lake Wind Advisory will
likely become necessary through the late afternoon hours for
winds of 15 to 25 mph with higher gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will likely be needed today.

13

In the hours before

Special weather statement, Feb 23, 7:19 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Shreveport LA
719 AM CST Sat Feb 23 2019

ARZ050-059-OKZ077-231345-
Sevier AR-Little River AR-McCurtain OK-
719 AM CST Sat Feb 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...WEST
CENTRAL SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 745 AM
CST...

At 719 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles east of Idabel, or 18 miles northwest of Foreman, moving
northeast at 60 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
De Queen, Horatio, Idabel, Haworth, Bokhoma, Eagletown, Moon,
Cerrogordo, Goodwater, Shinewell, America, West Line and West Otis.

LAT...LON 3372 9467 3386 9482 3421 9450 3400 9427
TIME...MOT...LOC 1319Z 225DEG 51KT 3386 9468

13
Local storm report, Feb 23, 7:41 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
741 AM CST SAT FEB 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     FLOOD            3 S WAKE VILLAGE        33.38N 94.11W
02/23/2019                   BOWIE              TX   TRAINED SPOTTER

            SPOTTER REPORTS WATER OVER ROAD ON FM 989
            KINGS HWY ABOUT A MILE FROM US 59.

&&

25
Special weather statement, Feb 23, 7:42 AM CST, 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
742 AM CST Sat Feb 23 2019

ARZ050-051-231415-
Howard AR-Sevier AR-
742 AM CST Sat Feb 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEVIER AND
NORTHWESTERN HOWARD COUNTIES UNTIL 815 AM CST...

At 742 AM CST, Doppler radar was tracking a strong thunderstorm near
Gillham, or near De Queen, moving northeast at 65 mph.

Penny size hail will be possible with this storm.

Locations impacted include...
De Queen, Umpire, Gillham, Athens and Burg.

LAT...LON 3435 9394 3429 9394 3402 9439 3408 9447
      3414 9447 3419 9443 3419 9424 3436 9425
TIME...MOT...LOC 1342Z 224DEG 55KT 3412 9438

13
Special weather statement, Feb 23, 7:43 AM CST, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
743 AM CST Sat Feb 23 2019

ARZ051-060-231400-
Howard AR-Hempstead AR-
743 AM CST Sat Feb 23 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HEMPSTEAD AND EAST
CENTRAL HOWARD COUNTIES UNTIL 800 AM CST...

At 743 AM CST, Doppler radar was tracking a strong thunderstorm over
Nashville, moving northeast at 60 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Nashville and Corinth.

LAT...LON 3401 9382 3401 9375 3399 9372 3399 9369
      3385 9381 3398 9397 3413 9383
TIME...MOT...LOC 1343Z 223DEG 54KT 3398 9383

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:37 PM CSTDense Fog AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 9 more13 hr
Feb 23, 9:18 AM CSTLake Wind AdvisorySHVBienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more9 hr
Feb 23, 9:53 AM CSTSpecial Weather StatementSHVCaddo52 min
Feb 23, 10:44 AM CSTSpecial Weather StatementSHVBossier, Red River, Webster46 min
Feb 23, 11:29 AM CSTSpecial Weather StatementSHVBienville, Claiborne46 min
Feb 23, 12:13 PM CSTSpecial Weather StatementSHVLincoln47 min
Feb 23, 12:55 PM CSTSpecial Weather StatementSHVJackson, Ouachita, Union50 min
Feb 23, 1:44 PM CSTSpecial Weather StatementSHVOuachita31 min
Feb 23, 1:54 PM CSTSpecial Weather StatementSHVCaldwell, LaSalle36 min

Nearby

River Flood Warnings in Louisiana, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.